MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned b-v243q-a extraction balloon v lot # 95v 13 was evaluated for ¿balloon burst¿ when trying to withdraw from the pancreatic duct issue.Visual inspection was performed on a received condition and was unable to test or inspect the balloon on the device as the subject balloon was missing and was not returned.The tube is inspected and found that it was severely kinked from the distal end.Based upon the evaluation and investigation results, the likely cause of the balloon burst and severely kinked tube of the device is due to mishandling.
 
Event or Problem Description
It was reported that during an unspecified procedure, the balloon burst when trying to withdraw it from the pancreatic duct.The balloon was removed from the patient and was intact upon removal.There was no patient harm or injury reported due to the event.
 
Additional Manufacturer Narrative
The returned b-v243q-a extraction balloon v lot# 95v 13 was evaluated for ¿¿balloon burst¿ issue.Visual inspection was performed on the received condition and were unable to test or inspect the device as the balloon was not returned.The tube is severely kinked from the distal end side.In summary, based on the evaluation and visual inspection results, the cause of the severe kink on the tube is due to mishandling.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9452610
Report Number8010047-2019-04247
Device Sequence Number2158841
Product Code LQR
UDI-Device Identifier04953170279515
UDI-Public04953170279515
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Device Lot Number95V 13
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1